Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mandy Ann

Allergic reaction to minocycline?

Recommended Posts

I'm not sure... but I could be having an allergic reaction to minocycline. Has anyone ever gotten a bad reaction to mino? I've been on minocycline for 2 weeks now. 3 days after starting on minocycline, I was put on prednisone to calm down my face .. and all went really well with that. After I got off the prednisone, a few days later, my eyes got all swollen and my face got A LOT worse... and my throat feels a bit swollen. I also feel weak/a little dizzy....

Could this be from my minocycline? Its also allergy season and the pharmacist said tons of people have been buying allergy meds today.. so maybe i'm having a reaction to something in the air?

help :(

Share this post


Link to post
Share on other sites
I'm not sure... but I could be having an allergic reaction to minocycline. Has anyone ever gotten a bad reaction to mino? I've been on minocycline for 2 weeks now. 3 days after starting on minocycline, I was put on prednisone to calm down my face .. and all went really well with that. After I got off the prednisone, a few days later, my eyes got all swollen and my face got A LOT worse... and my throat feels a bit swollen. I also feel weak/a little dizzy....

Could this be from my minocycline? Its also allergy season and the pharmacist said tons of people have been buying allergy meds today.. so maybe i'm having a reaction to something in the air?

help :(

Not sure if all the symptoms are due to the antibiotic - it sounds like a possibility though. Definitely the dizziness - that is one of the known side effects of mino. I was prescribe mino several years ago for spots I was getting on my upper back (damn lycra shirts I had to wear when I danced!). I couldn't use the mino because it gave me major vertigo. I was dizzy and kept bumping into doorframes and nearly missing my chair when I sat down (normally I am very well coordinated!). It was the weirdest feeling. I knew there was no way I could drive while on that stuff, so I went on tetracycline instead. I have heard that for some people the dizziness goes away after awhile.

Have you asked your doctor or pharmacist about this reaction you are having?

Share this post


Link to post
Share on other sites

Im on mino right now and I can confirm that dizziness is definitely a side effect. I had to work late last night and I was so dizzy, and nauseas. Im not even totally sure if it is working!

Share this post


Link to post
Share on other sites

i'm trying to debate that as well...over the weekend, i developed hives and rashes all along my upper body. overnight, the hives and rashes spread to my legs and when i took a nap sunday afternoon, it spread to my face. after many runs to my local pharmacy and hospital...i have stopped taking minocycline and is now on aerius and some type of antihistamine.

Share this post


Link to post
Share on other sites

i am currently fighting off my own minocycline allergic reaction and found this post in researching my own symptoms. I just wanted to provide information for others for future reactions.

I started mino on a friday- two pills per day for 30 days was the plan. I was to use mino to clear up hormonal chin acne that just wouldn't go away. I was on mino for just over a week- on sunday morning, day 9 i woke up around 6 am took my morning pill and decided to go back to bed for a bit longer. Around 10 i woke up with itchy hands and arms. I quickly showered thinking maybe i had been bit by something or had a reaction to a lotion i used the day before. Within minutes of my shower i began seeing tons of red and skin colored bumps on my stomach, hands and ankles.

By noon i was literally scratching holes in my legs and hands- the itching was like nothing i had ever experienced- more than i could handle. I decided to swing by a local cvs just 3 or 4 miles from my home. Once i got to cvs i was so uncountable i actually RAN into the store and up to an nurse in the "minute clinic" she took one look at me and just said "you need to go to urgent care." I assumed she was overreacting so went to the back of the store looking for Benadryl and an anti-itch cream. A pharmacist noticed me frantically scratching my now bright red legs and told me to get to urgent care asap.

I bought and took a Benadryl and drove a mile to urgent care. Once inside the receptionist glanced st me and ran back to a nurse and yelled out "we have an allergic reaction here!" The nurse quickly brought me back to a room- the doctor came in- asked what meds i had been taking. I only had the mino and the one Benadryl just moments earlier- he said without a doubt i was having a reaction to the mino. They gave me 60 mg of prednisone and two aterax pills. He sent me home with a prescription for one more day worth of prendisone and said to go sleep it off with the Benadryl. By the time i left urgent care, only about three hours after first noticing the itching i was covered head to toe in welts and hives. They were in my hair, face, arms, stomach, back, butt, legs, ankles, fingers and toes- i was BRIGHT red.

Once home i slept much of the day and went to bed for the night around 6, only to wake up every few hours to scratch the crap out of my legs and take more Benadryl. By monday morning i was extremely uncomfortable. The hives were everywhere and now my eyes were nearly swollen shut, plus my ears were huge and really painful. I stayed home from work thinking the second dose of prendisone later that day would clear me up.. It did not. I did start to feel a little better and thought maybe i was in the clear. I was wrong. By 9 pm monday night my hives were eating me alive. My hands, wrists, ears and eyes were all bright red and extremely swollen. My throat began to feel closed off- i couldn't get relief from Benadryl or anything else. Without a doubt that was the most pain i had ever been in. By 1 am i had to call for help. My boyfriend picked me up and brought me to the ER. I was immediately taken to a room and given an epi-pen shot, 60 mg of prendisone and aterax. My throat cleared up and eye swelling went down a lot. After a bit the itching got less intense though the hives were still bright colored, puffy and sore. I was sent home by 5 am and in bed a half hour later. The ER sent me home with three days worth of prednisone, aterax, Zantac, two more epi pens (in case) and a prescription for a medrol pack if needed after the prednisone was done.

I woke up about two hours later- hoping to go to work for at least a half day. My skin was raw and reallllly sore. Wrists, hands and ears still very swollen but i was able to get myself to work though very uncomfortable. I used ice packs throughout the day on my hands and writs and took an aveno oatmeal bath in room temp water when i got home. I am now on day 4- most swelling is gone and hives are roughly 80% gone. I am noticing my chest and lungs have hurt throughout the day but its nothing compared to the pain in the days before. I truly believe it was the epi pen that did the most good for me.

My suggestions if you are experiencing a mino reaction- stop taking it asap and throw that shit away. Go in to a doctor for prednisone and aterax (which i found to work better than Benadryl). Also, stay away from anything hot- no hot showers, baths, food, rooms, blankets- heat did nothing but make the hives worse. Lastly, water. Drink water like its going out of style.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×